# SDR AALA981353

- Difficulty date: July 6, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1406A
- Make and model: Fokker F.28 MK 0100
- Aircraft serial: 11359
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: QACF100
- Condition: Failed
- Location: Cabin
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

YYZ - FLT 1084 - AFTER TAKEOFF YYZ EN ROUTE TO LGA ON CLIMB-OUT, SMOKE WAS OBSERVED IN COCKPIT WITH BURNING SMELL.  SMOKE APPEARED AFTER APU WAS SHUT DOWN IN-FLIGHT.  AIRCRAFT RETURNED AND LANDED YYZ WITHOUT INCIDENT.  REPLACED APU PER MM.  ACCOMPLISHED OPERATIONS CHECK AND LEAK CHECK.  SYSTEM GROUND CHECKED, NORMAL OPERATION.
